MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Codes Bent (1059); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the psr3d delivery wire was kinked 82.0, 114.0, and 171.0 cm from the proximal end.The proximal end of the stent component was bent.Conclusions: evaluation of the returned psr3d revealed the delivery wire was kinked and the proximal end of the stent component was bent.This damage likely occurred due to forceful manipulation of the psr3d against resistance.The tortuous patient anatomy mentioned in the complaint likely contributed to this resistance experienced when advancing both psr3ds, and likely contributed to the damage observed throughout the returned psr3d.During functional testing, the returned psr3d was advanced through a demonstration 3maxc, with some resistance experienced when advancing the 82 cm kink into the 3maxc lumen.The 3maxc and second psr3d mentioned in the complaint were not returned for evaluation.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00518, 3005168196-2018-00541.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d) and a penumbra system 3max reperfusion catheter (3maxc).It was noted that the patient¿s anatomy was very tortuous.During the procedure, while attempting to track a psr3d through a 3maxc, the physician experienced resistance and subsequently, the psr3d would not advance and became bent; therefore, it was removed.The physician then attempted to advance a new psr3d through the 3maxc; however, the second psr3d would not track either.Therefore, the 3maxc and psr3d were removed and the procedure was ended at that point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This report is associated with mfr report number: 3005168196-2018-00518 and 3005168196-2018-00541.
 
Additional Manufacturer Narrative

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7332478
Report Number3005168196-2018-00517
Device Sequence Number11149056
Product Code NRY
UDI-Device Identifier00814548017853
UDI-Public00814548017853
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/12/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/29/2020
Device Catalogue NumberPSR3D
Device Lot NumberF77985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer01/14/2005
01/14/2005
01/14/2005
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date11/13/2018
09/09/2019
09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005